MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 15-3 (CA 15-3); CA 15-3 IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 15-3 (CA 15-3); CA 15-3 IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a falsely low, atellica im ca 15-3 (ca 15-3) patient results.Siemens has completed the investigation.Based on the available information and a review of the complaint handling database, there were no other similar atellica ca15-3, reagent lot 188 complaints identified of other customers indicating this is a customer site specific issue.The repeated/corrected results were performed on atellica im system ih00497 and ih00582.Siemens has reviewed the customer calibrations and quality control (qc) during the time frame of the incident.The reagent readypack(s) in use at the time of the discordant ca 15-3 results had been run from a reagent lot calibration on a different reagent readypack saved from april 7, 2021.A review of the atellica im system error log noted reagent readypack mixing errors.The quality control (qc) results for one of the reagent readypacks was out of acceptable insert ranges.Reagent lot calibration is valid for reagent readypacks of the same reagent lot in use until the calibration interval expires, however qc out of range indicates a potentially compromised reagent readypack that was either not well mixed and/or exposed to light during shipping/handling/storage.The primary reagent readypack has since been replaced and quality control were repeated.A systemic product performance issue was not observed.The customer is operational.The instruction for use (ifu) states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) states in the limitation warning and note section: "do not use the atellica im ca 15-3 assay as a screening test or for diagnosis.Normal levels of ca 15[- do not always preclude the presence of disease.Do not interpret levels of ca 15-3 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed breast carcinoma frequently have levels of ca 15-3 within the range observed in healthy individuals.Additionally, elevated levels of ca 15-3 can be observed in patients with nonmalignant diseases.Measurements of ca 15-3 should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation." the assay is performing within specifications.No further evaluation of the device is required.
 
Event or Problem Description
Falsely low, atellica im ca 15-3 (ca 15-3) results were obtained on four patient samples and considered discordant compared to higher results observed when the same sample were re-tested on alternate atellica systems.The customer's quality control (qc) results were observed to be out of range at the time of the incident.The higher repeat results from the alternate atellica systems were reported as the corrected result to the physician(s).There are no known reports that treatment was altered or prescribed or adverse health consequences due to the discordant, atellica im ca 15-3 (ca 15-3) results.

Brand Name
ATELLICA IM CA 15-3 (CA 15-3)
Common Device Name
CA 15-3 IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11826397
Report Number1219913-2021-00245
Device Sequence Number16409218
Product Code MOI
UDI-Device Identifier00630414598123
UDI-Public00630414598123
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K012357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2021
Device Model NumberN/A
Device Catalogue Number10995486
Device Lot Number188
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2021
Initial Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1